West Virginia, 2008High Wind in West Virginia, February 10, 2008
February 10, 2008 · NWS LWX · 10 events in 10 counties and zones
Gusty winds developed in the wake of a strong cold front that crossed the region February 10th. Wind gusts in excess of 60 mph were measured in some locations, with several hours of wind gusts in excess of 40 mph.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty winds developed in the wake of a strong cold front that crossed the region February 10th. Wind gusts in excess of 60 mph were measured in some locations, with several hours of wind gusts in excess of 40 mph. This downed trees and power lines across the region. Property damage was also reported due to the winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 10, 10:34 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 10, 10:34 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1034 AM EST SUN FEB 10 2008
.SYNOPSIS...
ARCTIC FRONT WILL SWEEP THROUGH THE REGION THIS AFTERNOON. VERY
WINDY AND MUCH COLDER CONDITIONS ARE EXPECTED BEHIND THE FRONT
TODAY AND TONIGHT. HIGH PRESSURE WILL BUILD OVER THE MID ATLANTIC
MONDAY AND MONDAY NIGHT. LOW PRESSURE WILL AFFECT THE REGION
TUESDAY INTO WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST SFC ANALYSIS INDICATES A SFC TROF EAST OF THE CHES BAY WITH
TRUE ARCTIC FRONT JUST WEST OF THE UPPER OH RIVER. EARLIER SHOWERS
ARE ALMOST GONE AND EXPECT THESE TO DISSIPATE VERY SHORTLY AS
WESTERLY WINDS INCREASE.
THE BIG STORY FROM NOW ON ARE THE INCREASING WINDS. LATEST MODEL
DATA INDICATING A SLIGHTLY WINDIER SCENARIO THIS AFTERNOON.
EXTREMELY POWERFUL H5 MID-LVL SPEED MAX OF 155KTS WILL BE SLAMMING
INTO THE WRN FCST AREA. LOOKING BELOW H85 MBS...LATEST RUC40
INDICATES AN AREA OF 60KT OR GREATER IN THE WINCHESTER AREA WITH
50KTS AT 3KFT. WILL MONITOR TRENDS ON WINDS AND POSSIBLY UPGRADE
TO A WARNING AS FAR EAST AS JEFFERSON WV AND CLARKE COUNTIES.
WINDS WILL PEAK AROUND MID AFTERNOON AND BEGIN A SLOW DOWNWARD
TREND AFTER SUNSET.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
MAY NEED TO UPGRADE THE FAR WRN COUNTIES TO A WIND CHILL WARNING
THIS AFTERNOON AS WIND CHILL TOOL INDICATING WCI AS LOW AS -22F.
WILL ALSO LOOK INTO EXTENDING WIND CHILL ADVISORY AS FAR EAST AS
LOUDOUN COUNTY VA FOR WIND CHILL VALUES LOWER THAN -5F.
PREVIOUS DISCUSSION...WNDS WL GRDLY SUBSIDE AS P-GRAD WKNS...EVENTUALLY. WL
STILL BE ENUF MIXING IN THE ATMOS FOR BRZY CONDS TO PERSIST THRU
THE EVNG. HRLY PROFILES SUPPORT 20 KT SUSTAINED AND 30-40 KT GUSTS
THRU THE EVNG /WHICH COMES IN JUST UNDER HEADLINE CRITERIA/...THEN
SUBSIDES OVNGT. THUS...WL NOT EXTEND WND HEADLINES INTO 2ND PD
ATTM. LATER SHIFTS WL NEED TO MONITOR TRENDS...AND ADJUST AS REQD.
H8 TEMPS TO BTTM OUT SOMEWHERE BLO -20C. WNWLY FLOW SHUD SCT OUT THE
FEW LINGERING CLDS E OF APPLCHNS...BUT THAT SHUDNT BE MUCH OF A
FACTOR IN TERMS OF MIN-T...AS ADVECTIVE PROCESSES SHUD DOMINATE.
ONCE AGN...WL BE LEANING HVLY ON THE COOLER MET MIN-T NUMBERS...
WHICH HAS BEST CAPTURED MAGNITUDE OF THE ARCTIC AMS. WITH THESE
NUMBERS...IT WONT TAKE MUCH TO REACH WINDCHILL ADVY CRITERIA. FOR
THAT MATTER...WL BE FLIRTING WITH WRNG CRITERIA IN THE APPLCHNS. WL
GO W/ WND CHL ADVY PTMC HIGHLANDS/NRN SHEN VLY/ERN WVA PNHNDL
TNGT-TMRW MRNG. WENT A PINCH GENEROUS...AS CONDS WL HV A BITE TO
IT...SPCLY COMPARED TO FEB SO FAR.
FEW WX WOES MON...AS SFC HIPRES CRESTS. THE BIGGEST IMPACT WL BE THE
TEMPS...AS RTN FLOW WONT COMMENCE TIL END OF DAY. MUCH OF CWFA /N-W
OF DC/ WL BE STRUGGLING TO RISE ABV FRZG. MOS GDNC CLOSE...AND BLEND
ACCEPTED. WAA MON NGT WL SPREAD CLDS ACRS SKY...MAINLY MID-HIGH
VARIETY...THO IT CUD THICKEN LATE. THAT BLANKET WL PREVENT ANTHR
BONE CHILLING COLD NGT. IT STILL WL BE BLO AVG BY 5-10 DEG F. HVNT
STRAYED TOO FAR FM MOS.
IN THE UPGLIDE...CANNOT RULE OUT A LTL MSTR IN ADVC OF WMFNT...
MAINLY AFTR MIDNGT. THE FRONT ITSELF WL BE BACK IN THE OHVLY...SO
BEST FORCING WL REMAIN IN THE MTNS...SCHC FOR SHEN VLY. IF THIS WERE
TO HPPN...THERMAL PROVIDES SUPPORT ONLY SNW. TOSSED IN 20-30 POP FOR
OVNGT PD.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
GDNC HVG TRBL CAPTURING EVOLUTION OF NXT STORM SYSTEM. THEY AT LEAST
HV CONVERGED ON THE BIG PICTURE...THAT THERE WL BE A NRN AND SRN
STREAM WV TRAVERSING NOAM WHILE LARGELY REMAINING UNPHASED. THE
DETAILS OF THIS STILL A BIT SKETCHY...IN PARTICULAR THE AMPLITUDES
OF THESE SYSTEMS. NAM QUITE A BIT FLATTER THAN GFS/ECMWF. ECMWF ALSO
SLOWER THAN THE AMERICAN GDNC. SINCE NRN STREAM WV SHUD TRAP COLD
AIR IN CNDA /OR AT LEAST BRDR STATES/...WUD XPCT ANY PCPN TO BE
RAIN...AT LEAST ONCE INIT BATCH WARMS. WAA AHD OF SYSTM SHUD PUT AN
END TO ANY SNW ELY. THRAFTR...BNDRY LYR WARMS...AND WL HV NO
OPPORTUNITY TO COOL AGN TIL AFTR CYCLONE WRAPS UP OFF COAST WED.
ALSO...AN UNPHASED WV WUD SUPPORT A FASTER ONSET...W/ THIS CYCLE
LARGELY OFFERS...SPCLY THE FLAT NAM.
THUS...HV RASN MIX IN THE W TUE MRNG IN LINE W/ ERLR START TIME.
OTRW...HV CHGD ALL PCPN TO RA TUE AFTN-NGT...AND KEPT MIN-T TUE NGT
ABV FRZG. CONFIDENCE THAT IT WL PRECIPITATE GROWS...AND POPS INCRSD
AGN. STILL KEPT IT IN LIKELY RANGE TUE NGT. CHCS TUE DAY IN ADVC OF
SYSTM /A BLEND OF OP GDNC AND PERSISTENCE/. WED THE CYCLONE WL BE
DEEPENING TO THE E/NE...SO STILL MRNG LIKELIES IN I-95 CORRIDOR...
AND CHC ELSW.
STILL UP FOR DEBATE WL BE HOW MUCH CAA WL EXIST ON BACKSIDE. KEEPING
IT AS RA ATTM...THO CONVEIVABLY COOLER AIR CUD BE DRAWN SEWD FOR
SHSN OR RASN MIX...MOSTLY FOR HILLY TRRN. SOMETHING FOR LATER SHIFTS
TO ADDRESS...ONCE ONGOING WX IS PUT TO BED.
HV MADE NO CHGS DAYS 5-7. HIPRES WL CNTRL WX THU. FEW CHGS MAY BE IN
STORE FRI AS WK CDFNT CROSSES CWFA. HIPRES RTNS SAT.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
WINDS ARE THE BIG ISSUE TODAY. LIGHT SOUTHWEST WINDS AT 08Z WILL
SHIFT ABRUPTLY TO THE WEST EARLY THIS MORNING. WHEN THAT OCCURS
BETWEEN 09Z AND 14Z THIS MORNING AT THE TAF SITES...WINDS WILL GUST UP
TO 45 KT. AFTER THE INITIAL SURGE...THERE MAY BE A LULL...BUT WINDS
WILL PICK BACK UP. IT WILL BE A WINDY DAY IN GENERAL WITH WINDS
GUSTING IN THE 40S OF KNOTS ALL DAY AND INTO THE EVENING. WINDS WILL
GRADUALLY DIMINISH DURING THE NIGHT. OTW...EXPECTING VFR CONDITIONS
TODAY. FOR MRB AND VCNTY BETWEEN 08Z AND 11Z CLDS ASSOC WITH THE
GUST FRONT WILL BRINGS CIGS AROUND 040. FOR ALL THE THE FORECAST
AREA...LATER THIS MORNING AND THRU THE AFTERNOON...STRATOCU WILL
LIKELY POP UP WITH CIGS AROUND 040.
VFR MON-MON NGT...DETERIORATING TO MVFR TUE IN ADVC OF NXT STORM
SYSTM. ANTICIPATING ONLY LGT PCPN...MOSTLY RA BUT CUD START AS A MIX
INVOF MRB. CUD BE LCL IFR NEAR MRB TUE MRNG IF PCPN SNEAKS IN ELY
ENUF. FLGT RESTRICTIONS WL CONT THRU SOMETIME ON WED.
&&
.MARINE...
AN ARCTIC FRONT WILL INCREASE THE WINDS RAPIDLY EARLY THIS MORNING.
GALE WARNINGS HAVE BEEN POSTED...AND GALE FORCE WINDS ARE MOST
LIKELY TO ARRIVE BETWEEN 7 AND 9 THIS MORNING. MARINERS TAKE
NECESSARY PRECAUTIONS. WIND GUSTS UP TO 45 KT ARE EXPECTED TODAY.
WINDS WILL GRADUALLY DIMINISH TONIGHT.
GLW CONT THRU NGT...THO PRES GRAD RELAXES. BY MRNG...ONLY SCA CONDS
WL BE REALIZED...AND THESE WL SUBSIDE THRU DAY. SINCE STARTING W/
GLW...WL POST MON SCA W/ THIS PKG.
WNDS WL CONT TO DIMINISH MON NGT /10 KT OR LESS/...AND VEER E IN
ADVC OF NXT STORM SYSTM. PCPN /RA/ WL SPREAD ACRS WATERS TUE...AND
SLY FLOW WL INCR TO NEAR 15 KT. SCA PSBL AGN ON BACK SIDE OF THIS
SYSTM WED AFTN-NGT.
&&
.FIRE WEATHER...
FIRE THREAT NOT AS HIGH AS PREVIOUSLY THOUGHT DUE TO RELATIVELY
HIGHER RH. LATEST SREF INDICATING ONLY LOW PROBS FOR RH LESS THAN
30%. THE THREAT IS MUCH HIGHER OVER WAKEFIELDS AREA AS TEMPS LOOK
TO CLIMB INTO THE 60S AND DEWPOINTS ALREADY INTO THE 20S. RH DROP
BELOW 30% TONIGHT BUT AT THE SAME TIME SUSTAINED WIND SPEEDS ARE
EXPECTED TO DROP BELOW 20 MPH. MAY END UP CANCELLING RED FLAG
WARNING LATER TODAY AS CRITICAL RH WILL BE HARD TO ATTAIN.
&&
.TIDES/COASTAL FLOODING...
WATER LVLS CRRNTLY RUNNING ABT A FT ABV NRML. THAT SHUDNT LAST LONG
AS CDFNT WLL KICK UP NWLY WNDS TDA. XPCTG CLOSE TO BLOW OUT CONDS
TAFTN-TNGT. THE ANOMOLIES SHUD BE BLO AVG BY ABT A FT OR SO BY
MIDNGT. NO SPECIAL PRODUCTS TO ADDRESS IT JUST YET. FUTURE SHIFTS WL
MONITOR. ANTICIPATE MWS BY TNGT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...RED FLAG WARNING UNTIL 8 PM EST THIS EVENING FOR DCZ001.
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR DCZ001.
MD...RED FLAG WARNING UNTIL 8 PM EST THIS EVENING FOR MDZ009-013-
014-016>018.
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MDZ005>007-
009>011-013-014-016>018.
HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR MDZ003-004-
501-502.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM EST MONDAY
FOR MDZ003-501-502.
SNOW ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR MDZ501-502.
VA...RED FLAG WARNING UNTIL 8 PM EST THIS EVENING FOR VAZ025>031-
036>042-050>057.
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR VAZ027>031-
036>042-050>057.
HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR VAZ021-025-
026.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM EST MONDAY
FOR VAZ021-027-028.
WV...RED FLAG WARNING UNTIL 8 PM EST THIS EVENING FOR WVZ052-053.
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR WVZ053.
HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR WVZ050>052-
054-055-501>504.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM EST MONDAY
FOR WVZ050>055-501>504.
SNOW ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR WVZ501>504.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EST MONDAY FOR
ANZ530>537.
GALE WARNING UNTIL 6 AM EST MONDAY FOR ANZ530>537.
&&
UPDATE...ROSA
PRODUCTS...STRONG/HTSHazardous weather outlook, Feb 10, 1:03 PM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
103 PM EST SUN FEB 10 2008
ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
111000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
103 PM EST SUN FEB 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WIND ADVISORY IS IN EFFECT FOR TODAY AND THIS EVENING. WIND
GUSTS UP TO 50 MPH ARE EXPECTED.
GALE WARNINGS HAVE BEEN POSTED FOR THE TIDAL POTOMAC AND THE
MARYLAND PORTION OF THE CHESAPEAKE BAY FOR TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MONDAY.
SMALL CRAFT ADVISORIES WILL LIKELY RETURN TUESDAY NIGHT INTO
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT ANY MEASURED
WIND GUSTS OVER 45 MPH WILL BE APPRECIATED.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-111000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
103 PM EST SUN FEB 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING HAS BEEN ISSUED FOR WESTERN MARYLAND...MOST
OF EASTERN WEST VIRGINIA... AND HIGHLAND COUNTY VIRGINIA. THE
REMAINDER OF THE OUTLOOK AREA IS UNDER A WIND ADVISORY. PLEASE
REFER TO WBCNPWLWX /WWUS71/ FOR FURTHER DETAILS.
A WIND CHILL ADVISORY HAS BEEN ISSUED FOR TONIGHT FOR EASTERN
WEST VIRGINIA...WESTERN MARYLAND...THE NORTHWEST CORNER OF
VIRGINIA...AND HIGHLAND COUNTY VIRGINIA. WIND CHILL VALUES WILL
FALL TO MINUS 5 TO MINUS 15. PLEASE REFER TO WBCWSWLWX /WWUS41/
FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY MEASURED WIND
GUSTS OVER 45 MPH OR SNOW ACCUMULATION REPORTS WOULD BE APPRECIATED.
High Wind, Pendleton
- When
- February 10, 2:00 PM EST to 6:00 PM EST
- Where
- Pendleton forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
Pendleton County Emergency Management reported downed trees and power lines across the county.
High Wind, Western Grant
- When
- February 10, 2:15 PM EST to 6:00 PM EST
- Where
- Western Grant forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.105, -79.196 (the zone’s center; the record gives no point)
Grant County Emergency Management reported numerous trees down with power outages from Maysville to Petersburg.
High Wind, Eastern Grant
- When
- February 10, 2:15 PM EST to 6:00 PM EST
- Where
- Eastern Grant forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.105, -79.196 (the zone’s center; the record gives no point)
Grant County Emergency Management reported numerous trees down with power outages from Maysville to Petersburg.
High Wind, Western Mineral
- When
- February 10, 2:15 PM EST to 6:00 PM EST
- Where
- Western Mineral forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.415, -78.944 (the zone’s center; the record gives no point)
A trained spotter measured a wind gust of 66 mph at Fort Ashby. Numerous downed trees were reported across the county.
High Wind, Jefferson
- When
- February 10, 2:30 PM EST to 6:00 PM EST
- Where
- Jefferson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 39.308, -77.863 (the zone’s center; the record gives no point)
Jefferson County Emergency Management reported a roof blown off a house west of Harpers Ferry as well as downed trees.
High Wind, Eastern Mineral
- When
- February 10, 2:30 PM EST to 6:00 PM EST
- Where
- Eastern Mineral forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.415, -78.944 (the zone’s center; the record gives no point)
A trained spotter measured a wind gust of 66 mph at Fort Ashby. Numerous downed trees were reported across the county.
High Wind, Berkeley
- When
- February 10, 2:53 PM EST to 6:00 PM EST
- Where
- Berkeley forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.464, -78.027 (the zone’s center; the record gives no point)
The ASOS at Martinsburg Airport (MRB) measured a wing gust of 50 knots.
High Wind, Hampshire
- When
- February 10, 3:00 PM EST to 6:00 PM EST
- Where
- Hampshire forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.317, -78.614 (the zone’s center; the record gives no point)
Hampshire County Emergency Management reported downed trees and power lines across the county.
High Wind, Morgan
- When
- February 10, 3:00 PM EST to 6:00 PM EST
- Where
- Morgan forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.560, -78.258 (the zone’s center; the record gives no point)
Morgan County Emergency Management reported downed trees and power lines across the county.
High Wind, Hardy
- When
- February 10, 3:37 PM EST to 6:00 PM EST
- Where
- Hardy forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.008, -78.858 (the zone’s center; the record gives no point)
A mesonet observation measured a wind gust of 61 mph in Rio.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, February 10, 20081 death · 35 injured · $100,000 · 1 event
- Winter Weather in New York, February 10, 20081 death · 22 injured · $500,000 · 1 event
- Blizzard in Michigan, February 10, 200820 injured · $250,000 · 5 events
- Strong Wind in Pennsylvania, February 10, 20081 death · 1 injured · $80,000 · 10 events
- Blizzard and Winter Storm in Michigan, February 10 to 11, 20081 death · 15 events
- Strong Wind in North Carolina, February 10, 2008$540,000 · 31 events
- High Wind in Virginia, February 10, 20081 injured · $349,000 · 64 kt wind · 27 events
- High Wind and Strong Wind in New Jersey, February 10 to 11, 2008$136,000 · 61 kt wind · 21 events
- High Wind and Strong Wind in Virginia, February 10, 2008$115,000 · 55 kt wind · 10 events
- High Wind and Strong Wind in Maryland, February 10, 2008$61,000 · 54 kt wind · 13 events
- High Wind in Pennsylvania, February 10, 2008$100,000 · 50 kt wind · 1 event
- High Wind in North Carolina, February 10, 2008$65,000 · 70 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 82563, 82559, 82560, 82562, 82556, 82561, 82555, 82553, 82554, 82557.